Alert archive / Hawaii / Wind Advisories in 2025
Wind Advisory 4, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Feb 6, 2025, 1:37 AM HST for Hawaii County, Hawaii. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2025, 1:37 AM HST (11:37 UTC)
- Expired
- Feb 6, 2025, 2:11 PM HST
- In force
- 13 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 11:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 11.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
883 WWHW70 PHFO 061137 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 137 AM HST Thu Feb 6 2025 HIZ028-070045- /O.NEW.PHFO.WI.Y.0004.250206T1137Z-250207T0400Z/ Big Island Summits- 137 AM HST Thu Feb 6 2025 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...West to northwest winds 40 to 55 mph with gusts up to 65 mph. * WHERE...Big Island Summits. * WHEN...Until 6 PM HST this evening. * IMPACTS...Winds this strong can make it difficult to open and close doors. In addition driving will be difficult, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider postponing travel to the summits until conditions improve. If you must travel to the summits, use extra caution walking and driving. Be careful opening or closing doors. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AHUE
2 follow-up statements
819 WWHW70 PHFO 061437 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 437 AM HST Thu Feb 6 2025 HIZ028-070400- /O.CON.PHFO.WI.Y.0004.000000T0000Z-250207T0400Z/ Big Island Summits- 437 AM HST Thu Feb 6 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...West to northwest winds 40 to 55 mph. Gusts to 65 mph. * WHERE...Big Island Summits. * WHEN...Until 6 PM HST this evening. * IMPACTS...Winds this strong can make it difficult to open and close doors. In addition driving will be difficult, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider postponing travel to the summits until conditions improve. If you must travel to the summits, use extra caution walking and driving. Be careful opening or closing doors. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AHUE
529 WWHW70 PHFO 070011 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 211 PM HST Thu Feb 6 2025 HIZ028-071415- /O.CAN.PHFO.WI.Y.0004.000000T0000Z-250207T0400Z/ Big Island Summits- 211 PM HST Thu Feb 6 2025 ...WIND ADVISORY IS CANCELLED... Winds have lowered below advisory thresholds. $$ Farris
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Feb 5, 8:57 PM HST, 4 hours 40 minutes earlier.
Area forecast discussion, Feb 5, 8:57 PM HST, 4 hours 40 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 857 PM HST Wed Feb 5 2025 .SYNOPSIS... A disturbance moving through the area will bring an increase in showers across the state through Thursday. The focus of these showers will likely be over interior and leeward areas during the afternoon and windward areas at night. Light winds will persist through Thursday, with moderate trade winds returning by Friday afternoon. A drier air mass will move in Friday afternoon, with fair weather conditions expected through early next week. && .DISCUSSION... Satellite and radar imagery this evening shows a band of showers along a boundary near east Maui, with scattered showers elsewhere. These showers will likely linger as a short-wave trough moves across the state overnight. Guidance continues to show this short- wave trough enhancing showers over windward areas. With the added upper level support we could see some brief downpours tonight. Showers should eventually weaken in intensity and move offshore later tonight as the land breezes develop. For Thursday, we could see some showers lingering along the windward coastline in the morning, but sea breezes will likely develop again by mid day which should lead to another round of afternoon clouds and showers over interior and leeward areas. Starting Friday, a weak upper level ridge will build overhead and a surface high will build northeast of the state. A ridge extending from the parent high will fluctuate just north of the state into early next week. With the ridge staying just north of the state, we should see stable conditions with generally a trade wind pattern. For the western half of the state, the winds will be lighter with winds out of the east to east-southeast direction. Due to the lighter winds, we could see sea breezes develop over the interior and leeward areas. Over the eastern half of the state, we should see our typical trade wind pattern. Overall, stable with mostly dry conditions are expected this weekend into early next week. && .AVIATION... Light east to northeast trades will prevail tonight, allowing land breezes to be common across most of the state. Slightly stronger trades are expected Thursday, although they should be light enough for some localized sea breezes to develop in the more sheltered areas. An area of enhanced moisture will keep some showers and MVFR cigs/vsbys around windward areas tonight and Thursday morning, particularly from Oahu eastward. AIRMET Sierra remains in effect for mountain obscuration for windward sections of Kauai, Oahu, Molokai, Maui and Big Island. Conditions could improve on Kauai and Oahu later this evening, but will likely remain in place over Molokai, Maui, and Big Island through much of the night. && .MARINE... A weak surface ridge stretched over waters just north of Kauai will support light and variable winds as it remains nearly stationary through Thursday. The ridge will move north and strengthen from Friday into the weekend, supporting moderate to locally fresh trade winds that will favor an E-ESE direction. The ongoing NE swell will receive another pulse of medium-period (12-14 seconds) reinforcement from 040 degrees tonight and Thursday, then gradually diminish Friday/Saturday. The High Surf Advisory (HSA) for E facing shores has been extended through Thursday. Peak surf heights along N facing shores will likely approach but remain below the 15 foot HSA criteria with this pulse. A new long-period NW swell is expected to arrive late Thursday and peak Friday, with peak surf heights likely exceeding HSA-level heights along N and W facing shores. A similarly-sized (or slightly smaller) NW swell is expected from Saturday night into Monday, with a potentially larger WNW swell from late Tuesday into Thursday next week. Winds and seas are expected to remain below Small Craft Advisory (SCA) criteria for the time being. In those zones exposed to the NW swell, seas are expected to rise back above Small Craft Advisory (SCA) criteria Thursday night and Friday, and then again over the weekend. An SCA for winds may also be needed around Maui and the Big Island this weekend if E winds rise above SCA speeds due to the strengthening ridge. && .HFO WATCHES/WARNINGS/ADVISORIES... High Surf Advisory until 6 PM HST Thursday for Olomana-Kauai North-Kauai East-East Honolulu-Koolau Windward-Molokai Windward- Molokai Southeast-Windward Haleakala-Kipahulu-Big Island East- Big Island North. && DISCUSSION...Ahue AVIATION...Jelsema MARINE...Bedal
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 9:15 AM HST | Areal Flood Advisory | HFO | Kalawao | 113 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.